MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403931
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 550 laser fiber was opened for use in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2018.According to the complainant during preparation and outside the patient, the physician noticed that the tip of laser fiber was broken upon opening the package.The procedure was completed with another flexiva 550 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7574880
Report Number3005099803-2018-01747
Device Sequence Number1813366
Product Code GEX
UDI-Device Identifier08714729808213
UDI-Public08714729808213
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberM0068403931
Device Catalogue Number840-393
Device Lot Number0000005713
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1